MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI FIELDER XT-A; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI FIELDER XT-A; PTCA GUIDE WIRE
Model Number N/A
Medical Device Problem Codes Flaked (1246); Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(4).Device investigation could not be performed because the device was discarded by the user facility.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and results of lot history records review, it was presumed that repeated torsion was applied on the guide wire while the wire tip was being trapped in the severely calcified segment of the cto.When the accumulated stress exceeded the product's design limit, it caused the coil wire to unraveled and possibly fractured.It was concluded that this event was not attributed to product quality.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire; [warnings] if any resistance is felt due to spasm or the guidewire being bent or trapped while operating the guidewire in the blood vessel or removing it, do not move or torque the guidewire.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guidewire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel; [warnings] when torquing the guidewire inside the blood vessel, do not torque continuously in the same direction.This may cause the guidewire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guidewire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720°) in the same direction; and, [malfunction and adverse effects] abrasion of the guide wire coating, breakage of the guide wire.
 
Event or Problem Description
It was reported that a percutaneous coronary intervention was performed to treat a severely calcified cto in the mid right coronary artery (rca).A dissection / re-entry technique was used to try and take the asahi fielder xt-a guide wire from the subintimal space back into the true lumen of the artery.During the re-entry, the guide wire caught on calcium and the coils at the tip of the guide wire unwound.The wire was removed in its entirety and there was no adverse effect to the patient.
 
Additional Manufacturer Narrative
Asahi intecc has determined that the date recorded in block b4 "date of this report" was erroneously reported as the date the report was submitted rather than the date the initial reporter provided the information about the event to the company.Corrective action has been taken to clarify which date should be provided in the report.This supplemental report is intended only to correct the date provided in block b4 to reflect the date the initial reporter provided the information about the event to the company.

Brand Name
ASAHI FIELDER XT-A
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, 489-0 071
JA  489-0071
MDR Report Key9247971
Report Number3003775027-2019-00172
Device Sequence Number2550615
Product Code DQX
UDI-Device Identifier04547327088121
UDI-Public(01)04547327088121(17)220430(10)190515A511
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153106
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberN/A
Device Catalogue NumberAPW14R009S
Device Lot Number190515A511
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer10/09/2019
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR